Volume 7, issue 1 (2003)

Download this article
For printing
Recent Issues

Volume 29
Issue 2, 549–862
Issue 1, 1–548

Volume 28, 9 issues

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN 1364-0380 (online)
ISSN 1465-3060 (print)
Author Index
To Appear
 
Other MSP Journals
On invariants of Hirzebruch and Cheeger–Gromov

Stanley Chang and Shmuel Weinberger

Geometry & Topology 7 (2003) 311–319
Bibliography
1 M F Atiyah, Elliptic operators, discrete groups and von Neumann algebras, from: "Colloque “Analyse et Topologie” en l'Honneur de Henri Cartan (Orsay, 1974)", Soc. Math. France (1976) MR0420729
2 M F Atiyah, V K Patodi, I M Singer, Spectral asymmetry and Riemannian geometry I, Math. Proc. Cambridge Philos. Soc. 77 (1975) 43 MR0397797
3 M F Atiyah, V K Patodi, I M Singer, Spectral asymmetry and Riemannian geometry II, Math. Proc. Cambridge Philos. Soc. 78 (1975) 405 MR0397798
4 M F Atiyah, V K Patodi, I M Singer, Spectral asymmetry and Riemannian geometry III, Math. Proc. Cambridge Philos. Soc. 79 (1976) 71 MR0397799
5 G Baumslag, E Dyer, A Heller, The topology of discrete groups, J. Pure Appl. Algebra 16 (1980) 1 MR549702
6 W Browder, G R Livesay, Fixed point free involutions on homotopy spheres, Tôhoku Math. J. $(2)$ 25 (1973) 69 MR0321077
7 J Cheeger, M Gromov, On the characteristic numbers of complete manifolds of bounded curvature and finite volume, from: "Differential geometry and complex analysis", Springer (1985) 115 MR780040
8 J Cheeger, M Gromov, Bounds on the von Neumann dimension of $L^2$–cohomology and the Gauss–Bonnet theorem for open manifolds, J. Differential Geom. 21 (1985) 1 MR806699
9 P E Conner, E E Floyd, Differentiable periodic maps, Ergebnisse der Mathematik und ihrer Grenzgebiete, N. F., Band 33, Academic Press (1964) MR0176478
10 F T Farrell, L E Jones, Rigidity for aspherical manifolds with $\pi_1{\subset}\mathrm{GL}_m(\mathbb{R})$, Asian J. Math. 2 (1998) 215 MR1639544
11 J C Hausmann, On the homotopy of nonnilpotent spaces, Math. Z. 178 (1981) 115 MR627098
12 N Higson, G Kasparov, Operator $K$–theory for groups which act properly and isometrically on Hilbert space, Electron. Res. Announc. Amer. Math. Soc. 3 (1997) 131 MR1487204
13 F Hirzebruch, Involutionen auf Mannigfaltigkeiten, from: "Proc. Conf. on Transformation Groups (New Orleans, La., 1967)", Springer (1968) 148 MR0250339
14 N Keswani, Homotopy invariance of relative eta-invariants and $C^*$–algebra $K$–theory, Electron. Res. Announc. Amer. Math. Soc. 4 (1998) 18 MR1613055
15 S López de Medrano, Involutions on manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete 59, Springer (1971) MR0298698
16 W Lück, $L^2$–invariants of regular coverings of compact manifolds and CW–complexes, from: "Handbook of geometric topology", North-Holland (2002) 735 MR1886681
17 W Lück, $L^2$–invariants: theory and applications to geometry and $K$–theory, Ergebnisse der Mathematik und ihrer Grenzgebiete 44, Springer (2002) MR1926649
18 W Lück, T Schick, Various $L^2$–signatures and a topological $L^2$–signature theorem, from: "High-dimensional manifold topology", World Sci. Publ., River Edge, NJ (2003) 362 MR2048728
19 W Lück, T Schick, Approximating $L^2$–signatures by their compact analogues, Forum Math. 17 (2005) 31 MR2110537
20 V Mathai, Spectral flow, eta invariants, and von Neumann algebras, J. Funct. Anal. 109 (1992) 442 MR1186326
21 M Ramachandran, von Neumann index theorems for manifolds with boundary, J. Differential Geom. 38 (1993) 315 MR1237487
22 A Ranicki, Localization in quadratic $L$–theory, from: "Algebraic topology, Waterloo, 1978 (Proc. Conf., Univ. Waterloo, Waterloo, Ont., 1978)", Lecture Notes in Math. 741, Springer (1979) 102 MR557165
23 B Vaillant, Indextheorie für Überlangerungen, Diplomarbeit, Universität Bonn (1997)
24 C T C Wall, Surgery on compact manifolds, London Mathematical Society Monographs 1, Academic Press (1970) MR0431216
25 S Weinberger, Homotopy invariance of $\eta$–invariants, Proc. Nat. Acad. Sci. U.S.A. 85 (1988) 5362 MR952817